Alert archive / New York / Frost Advisories in 2016

Frost Advisory 7, NWS Burlington, VT

October 9, 2016Franklin County, St. Lawrence County, New York

NWS Burlington, VT issued this frost advisory at Oct 9, 2016, 3:03 AM EDT for Franklin County, St. Lawrence County, New York. It took effect at Oct 10, 2016, 1:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2016, 3:03 AM EDT (07:03 UTC)
In effect from
Oct 10, 2016, 1:00 AM EDT
Expired
Oct 10, 2016, 8:24 AM EDT
In force
7 hr
Issued by
NWS Burlington, VT

Counties Franklin County, NY, St. Lawrence County, NY

The radar

The Ft Drum radar (KTYX), 117 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-307 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

693 
WWUS71 KBTV 090703
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
303 AM EDT SUN OCT 9 2016

NYZ026-027-087-092000-
/O.NEW.KBTV.FR.Y.0007.161010T0500Z-161010T1300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
303 AM EDT SUN OCT 9 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY.

* LOCATIONS...WESTERN AND NORTHERN SAINT LAWRENCE COUNTY AND
  NORTHERN FRANKLIN COUNTY IN NEW YORK.

* HAZARDS...AREAS OF PATCHY FROST.

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...THE COLDEST TEMPERATURES COMBINED WITH LOWER WINDS WILL
  OCCUR JUST BEFORE SUNRISE MONDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

RDEAL
3 follow-up statements
959 
WWUS71 KBTV 091908
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
308 PM EDT SUN OCT 9 2016

NYZ026-027-087-101300-
/O.CON.KBTV.FR.Y.0007.161010T0500Z-161010T1300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
308 PM EDT SUN OCT 9 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM 1 AM TO 9 AM EDT MONDAY.

* LOCATIONS...WESTERN AND NORTHERN SAINT LAWRENCE COUNTY AND 
  NORTHERN FRANKLIN COUNTY IN NEW YORK.

* HAZARDS...AREAS OF PATCHY FROST.

* TEMPERATURES...LOWS IN THE MID 30S. 

* TIMING...THE COLDEST TEMPERATURES COMBINED WITH LOWER WINDS 
  WILL OCCUR JUST BEFORE SUNRISE MONDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

JMG
635 
WWUS71 KBTV 100749
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
349 AM EDT MON OCT 10 2016

VTZ006-008-010-012-017>019-102000-
/O.NEW.KBTV.FZ.W.0003.161011T0400Z-161011T1300Z/
LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...
BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...
UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
349 AM EDT MON OCT 10 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY.

* LOCATIONS...EASTERN AND CENTRAL VERMONT.

* HAZARDS...FREEZING TEMPERATURES WITH AREAS OF FROST.

* TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S.

* TIMING...TEMPERATURES WILL FALL INTO THE MID 30S SHORTLY AFTER
  MIDNIGHT AND THEN FALL TO BELOW FREEZING BEFORE DAYBREAK.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECASTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INDOORS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ026-027-087-102000-
/O.NEW.KBTV.FR.Y.0008.161011T0400Z-161011T1300Z/
/O.CON.KBTV.FR.Y.0007.000000T0000Z-161010T1300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
349 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...UNTIL 9 AM EDT THIS MORNING.

* LOCATIONS...WESTERN AND NORTHERN SAINT LAWRENCE COUNTY AND 
  NORTHERN FRANKLIN COUNTY IN NEW YORK.

* HAZARDS...AREAS OF PATCHY FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...THE COLDEST TEMPERATURES COMBINED WITH LOWER WINDS WILL
  OCCUR JUST BEFORE SUNRISE THIS MORNING. MONDAY NIGHT TEMPERATURES
  WILL DROP TO THE LOWER 30S SHORTLY AFTER MIDNIGHT AND BE THE
  COLDEST JUST BEFORE SUNRISE ON TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028-035-VTZ002-005-009-011-016-102000-
/O.NEW.KBTV.FR.Y.0008.161011T0400Z-161011T1300Z/
EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-
WESTERN ADDISON-WESTERN RUTLAND-EASTERN FRANKLIN-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES...
RUTLAND...ENOSBURG FALLS...RICHFORD
349 AM EDT MON OCT 10 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY.

* LOCATIONS...THE CHAMPLAIN VALLEY.

* HAZARDS...AREAS OF PATCHY FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...TEMPERATURES WILL FALL INTO THE MID 30S SHORTLY AFTER
  MIDNIGHT AND THEN FALL TO THE LOWER 30S DEVELOPING FROST BEFORE
  SUNRISE.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
880 
WWUS71 KBTV 101224
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
824 AM EDT MON OCT 10 2016

NYZ026-027-087-102030-
/O.CAN.KBTV.FR.Y.0007.000000T0000Z-161010T1300Z/
/O.CON.KBTV.FR.Y.0008.161011T0400Z-161011T1300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
824 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY...
...FROST ADVISORY FOR THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY.

* LOCATIONS...WESTERN AND NORTHERN SAINT LAWRENCE COUNTY AND 
  NORTHERN FRANKLIN COUNTY IN NEW YORK.

* HAZARDS...AREAS OF PATCHY FROST.

* TEMPERATURES...HIGHS IN THE UPPER 50S. LOWS IN THE LOWER 30S.

* TIMING...THE COLDEST TEMPERATURES COMBINED WITH LOWER WINDS 
  WILL OCCUR JUST BEFORE SUNRISE THIS MORNING. MONDAY NIGHT 
  TEMPERATURES WILL DROP TO THE LOWER 30S SHORTLY AFTER MIDNIGHT 
  AND BE THE COLDEST JUST BEFORE SUNRISE ON TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

VTZ006-008-010-012-017>019-102030-
/O.CON.KBTV.FZ.W.0003.161011T0400Z-161011T1300Z/
LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...
BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...
UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
824 AM EDT MON OCT 10 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE
WARNING...FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY.

* LOCATIONS...EASTERN AND CENTRAL VERMONT.

* HAZARDS...FREEZING TEMPERATURES WITH AREAS OF FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S. HIGHS IN THE LOWER 60S.

* TIMING...TEMPERATURES WILL FALL INTO THE MID 30S SHORTLY AFTER 
  MIDNIGHT AND THEN FALL TO BELOW FREEZING BEFORE DAYBREAK.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECASTED TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INDOORS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028-035-VTZ002-005-009-011-016-102030-
/O.CON.KBTV.FR.Y.0008.161011T0400Z-161011T1300Z/
EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-
WESTERN ADDISON-WESTERN RUTLAND-EASTERN FRANKLIN-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...VERGENNES...
RUTLAND...ENOSBURG FALLS...RICHFORD
824 AM EDT MON OCT 10 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY.

* LOCATIONS...THE CHAMPLAIN VALLEY.

* HAZARDS...AREAS OF PATCHY FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S. HIGHS IN THE MID 60S.

* TIMING...TEMPERATURES WILL FALL INTO THE MID 30S SHORTLY AFTER 
  MIDNIGHT AND THEN FALL TO THE LOWER 30S DEVELOPING FROST 
  BEFORE SUNRISE.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

JMG

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Oct 8, 10:36 PM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Oct 8, 10:36 PM EDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
1036 PM EDT Sat Oct 8 2016

.SYNOPSIS...
A cold front will cross the area overnight with scattered showers
expected. Behind this front a much cooler autumn like airmass
will settle across the region for tomorrow into Monday.
Temperatures moderate by the middle of next week with the next
chance of rainfall not occurring until next Thursday.

&&

.NEAR TERM /UNTIL 6 PM SUNDAY EVENING/...
As of 1036 PM EDT Saturday...Composite radar loop showing showers
continuing to diminish in areal extent as the cold front moves
through the region. Have lowered pops to reflect this. Otherwise,
no other changes to the forecast at this time.

Previous discussion from 246 PM EDT Saturday...The forecast
generally remains on track for as our well-advertised surface cold
front marches bodily east across the region. After perusing
available data I must admit I'm rather underwhelmed with chances
for a widespread wetting rainfall from the Champlain Valley east.
Despite a rather decent baroclinic zone, only a narrow axis of
deeper moisture (PWATS to about 1") exists along the boundary and
without better forcing from a more definable shortwave or more
robust low level convergence I feel CAM output remains in line
showing only scattered activity at best. In general will keep with
prior forecaster's idea showing highest threat of precipitation to
occur this evening, with large-scale drying under a persistent
overcast occurring after midnight as post-frontal background flow
trends northwesterly. Low temperatures a blend of available
guidance showing readings bottoming out mainly in the 40s.

By tomorrow morning we'll still be dealing with ample mid to high
level cloud cover from the blow-off upper moisture of once Hurricane
Matthew and have leaned toward the most recent CIRA WRF simulated
imagery as a baseline start around sunrise. As the day wears on this
high level cloud cover will begin to edge east, though with the base
of the upper trough approaching I feel any sunshine will generally
be counterproductive in the modest cold thermal advective regime
fostering scattered to broken stratocumulus, especially in the
higher terrain. Blended model 18Z 925 mb thermal progs support
rather cool highs ranging through the 50s, which seems plausible
considering our source air at 500m tomorrow is currently residing
across the central ON/QE border.

&&

.SHORT TERM /6 PM SUNDAY EVENING THROUGH MONDAY NIGHT/...
As of 252 PM EDT Saturday...Main weather maker in the short-term
period is the sprawling Canadian anticyclone associated with a
shot of below-normal temperatures across the North Country. While
the growing season has already been declared as ended in the
Adirondacks and Northeast Vermont, the remainder of the North
Country where the growing season continues stands a good shot at
experiencing at least their first frost either Sunday or Monday
evening. At this point, the most widespread coverage would be on
Monday night pending potential for fog.

For Sunday Night: Ridge of high pressure will continue to build
eastward into Sunday night. Daytime cold-air stratocumulus should
dissipate with sunset and as strong mid-level shortwave trough
exits our area early Sunday evening. The cool (850 mb temps as
low as -4C)and dry nature of the air mass advecting in should
foster near ideal radiative cooling conditions favorable for
frost as temperatures drop into the upper 20s to mid/upper 30s.
Frost should be the most prevalent across northern New York and
the only question there being if fog may set in before the frost
does. Across Vermont, more of a lingering northwesterly gradient
flow with the building ridge may limit a more prevalent frost
coverage.

For Monday: Core of coldest portion of the Canadian air mass settles
in early Monday, with slow moderation in 925 and 850 mb temps.
Columbus Day will feel very much like fall however as a lingering
north wind around 10 mph should offset strong insolation in clear
skies. Indicated highs closer to the mid 50s in the deeper valleys,
but only in the mid/upper 40s around 1000'.

For Monday Night: Somewhat paradoxically, despite continued warming
925 and 850 mb temps (925 temps start around +2C and warm to around
+6C by morning), it's during this period when frost may be the most
widespread. And that's because the center of the high parks itself
right over the North Country, in about as ideal a radiative cooling
setup as one could ask for. Cool daytime highs should plummet pretty
quickly with sundown. Heavily weighted lows toward MAV/MET MOS with
readings ranging from the low 20s in the Adirondacks to the
mid/upper 30s immediately adjacent to Lake Champlain. It seems likely
frost headlines may be needed during this period for areas where
the growing season continues.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 252 PM EDT Saturday...Large ridge surface and aloft will
continue to influence North Country weather Tuesday through
Wednesday night. Steadily moderating temperatures and large
diurnal temperature ranges can be anticipated through this period,
along with continued dry conditions. I opted to blend in MOS-based
temps vs a strict consensus blend for the lows to better show the
diurnal range.

Mid-level ridge begins to break down and shift eastward Wednesday
in response to deepening longwave trough with embedded shortwave
energy digging into the Great Lakes region. Its associated
seasonably strong cold front offers the next chance for light
precipitation. This is focused primarily in the Thursday and
Thursday night period, in the Chance category, tapering to slight
chance Thursday night. Early morning Friday, strong columnar cold
advection and lingering RH through our mountain summit depth as
modeled in 12z GFS Bufkit profiles MAY support a few snowflakes
across our highest summits.

High pressure builds in with a return to cooler than normal temps
Friday and another strong radiational cooling night in the offing
for Friday night.

&&

.AVIATION /03Z Sunday THROUGH Thursday/...
Through 00Z Monday...A cold front continues to produce a broken
line of showers with mainly vfr conditions in the valley taf sites
and ifr at slk and mvfr at mpv due to cigs. Showers will quickly
exit our taf sites by 02z with a wind shift to the northwest
between 02z-05z this evening. This upslope flow and leftover
moisture...will continue to produce periods of ifr cigs at slk
thru 03z or 04z...before gradually lifting to mvfr. Elsewhere...a
period of mvfr cigs are possible at btv associated with northwest
flow and mpv...but conditions should improve to vfr by morning.
Given good boundary layer mixing not expecting much fog tonight.
On sunday...northwest winds 5 to 15 knots prevail with plenty of
strato cumulus clouds developing.

Outlook 00Z Monday through Thursday...
Vfr with light northwest winds will become terrain driven on by
Monday morning with some patchy fog possible at slk/mpv toward
sunrise. High pres with vfr for Monday into Tuesday with areas of
fog/freezing fog likely at slk/mpv each morning. Next surface cold
front with a line of broken showers arrives on Thursday with brief
period of mvfr cigs possible at slk/mpv.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...JMG
NEAR TERM...JMG/WGH
SHORT TERM...Loconto
LONG TERM...Loconto
AVIATION...Taber
Hazardous weather outlook, Oct 9, 3:03 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
303 AM EDT SUN OCT 9 2016

NYZ028>031-034-035-VTZ001>012-016>019-100715-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
303 AM EDT SUN OCT 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-027-087-100715-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
303 AM EDT SUN OCT 9 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New York, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.